Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 247, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 2, 2018, 7:34 PM CDT for Walton County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2018, 7:34 PM CDT (00:34 UTC)
- Expired
- Sep 2, 2018, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:49 PM CDT | TSTM WND DMG | Paxton, FL | REPORT OF A TREE DOWN IN THE NORTHERN PART OF WALTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139 WUUS52 KTAE 030034 SVRTAE FLC131-030100- /O.NEW.KTAE.SV.W.0247.180903T0034Z-180903T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 734 PM CDT SUN SEP 2 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northwestern Walton County in the Panhandle of Florida... * Until 800 PM CDT. * At 734 PM CDT, a severe thunderstorm was located 10 miles northwest of De Funiak Springs, moving northwest at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton, Pond Creek, Oakwood Hills, Cluster Springs, Gaskin, Alpine Heights, Darlington, De Funiak Spring Airport, Glendale, Pleasant Ridge, Center Ridge, New Harmony, Piney Grove, Argyle, Mossy Head and Caney Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3099 8639 3099 8604 3068 8604 3070 8639 TIME...MOT...LOC 0034Z 118DEG 26KT 3085 8622 HAIL...<.75IN WIND...60MPH $$ 30-PULLIN
2 follow-up statements
151 WWUS52 KTAE 030047 SVSTAE Severe Weather Statement National Weather Service Tallahassee FL 747 PM CDT SUN SEP 2 2018 FLC131-030100- /O.CON.KTAE.SV.W.0247.000000T0000Z-180903T0100Z/ Walton FL- 747 PM CDT SUN SEP 2 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHWESTERN WALTON COUNTY... At 746 PM CDT, a severe thunderstorm was located 7 miles south of Florala, moving northwest at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Eglin Air Force Base, Liberty, Paxton, Gordon, Pond Creek, Oakwood Hills, Cluster Springs, Fox Hill, Sand Hill, Lakewood, Flowersville, New Harmony, Mossy Head and Caney Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3099 8639 3099 8613 3076 8621 3070 8639 TIME...MOT...LOC 0046Z 118DEG 26KT 3089 8632 HAIL...<.75IN WIND...60MPH $$ 30-PULLIN
647
WWUS52 KTAE 030051
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
751 PM CDT SUN SEP 2 2018
FLC131-030101-
/O.EXP.KTAE.SV.W.0247.000000T0000Z-180903T0100Z/
Walton FL-
751 PM CDT SUN SEP 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALTON COUNTY
WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3099 8639 3099 8613 3076 8621 3070 8639
TIME...MOT...LOC 0051Z 118DEG 26KT 3090 8633
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 7:12 PM CDT, 22 minutes earlier.
Area forecast discussion, Sep 2, 7:12 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
812 PM EDT Sun Sep 2 2018
.AVIATION [Through 00Z Tuesday]...
Convection has moved west of ECP and DHN for the evening. There is a
chance of MVFR ceilings developing late tonight. Another round of
scattered to numerous showers and thunderstorms is expected for
Monday afternoon.
&&
.PREV DISCUSSION [302 PM EDT]...
.NEAR TERM [Through Tonight]...
There is a broken line of showers and thunderstorms entering the CWA
from the east and these, in addition to the other scattered storms
will continue to push westward through the afternoon and evening. A
strong to severe storm is possible. Convection should diminish in
the 1-2z time frame with re-development over the water for the
second half of the night. With easterly flow persisting through
tonight, low clouds will be possible Monday morning. Lows tonight
will drop into the lower 70s.
.SHORT TERM [Monday Through Tuesday Night]...
Deep layer ridging will remain centered well to our northeast
keeping moist southeast flow in place. This will also help steer
the tropical wave to the west northwest which should be over or
near the Keys by daybreak Monday. NHC has now given the tropical
wave a 90% chance of developing at least into a tropical
depression before approaching the central gulf coast by the end of
this period. There remains some uncertainty concerning potential
local impacts on this developing system. However, latest thinking
is that in addition to heavy rainfall potential, the most
significant impacts will be increasing winds and seas for our
local waters along with an increased rip current threat. All
interests along the northeast gulf coast should monitor this
situation closely. As expected, PoPs the next few days will be
elevated (50-70%). Temps will be near to slightly above seasonal
levels.
.LONG TERM [Wednesday Through Sunday]...
The tropical system is expected to be inland over the Lower
Mississippi River Valley and pull further away from the region
Wednesday into Thursday while weakening. Deep tropical moisture
may linger at least over our western zones Wednesday before
a somewhat drier airmass with more seasonal PoPs return for the
remainder of the week into the next weekend. Temperatures are
forecast near seasonal levels.
.MARINE...
Winds will be out of an easterly direction across the coastal waters
today through Thursday. Both winds and seas will peak Monday night
through Tuesday, when at least advisory level conditions are
expected, as a tropical system moves across the waters. Conditions
will gradually improve thereafter into Thursday, as the tropical
system moves out of the waters, and winds and seas subside.
.FIRE WEATHER...
Red flag conditions will not occur over the next several days with
relative humidity remaining above critical levels across the area.
.HYDROLOGY...
Heavy rain is possible each day with afternoon convection, however
the potential for heavy rain will increase for Monday and especially
Tuesday, as a tropical wave moves across the eastern Gulf of Mexico.
Widespread rainfall amounts of 1 to 3 inches are possible, with the
highest amounts closer to the coast. High rainfall rates and the wet
ground may allow for minor flooding, particularly across urbanized
or poor drainage areas. With this tropical wave still a few days
out, it's important to monitor the forecast this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 90 74 86 74 / 30 70 30 70 30
Panama City 72 88 75 84 76 / 40 70 50 80 50
Dothan 71 89 72 86 72 / 20 50 20 60 30
Albany 73 90 73 87 73 / 10 60 20 50 10
Valdosta 72 89 73 88 74 / 10 60 20 50 10
Cross City 73 89 74 88 74 / 20 70 30 70 20
Apalachicola 75 88 77 84 77 / 40 70 60 70 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Tropical Storm Watch for Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...DVD
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...LNIn the hours before
Local storm report, Sep 2, 5:45 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 PM EDT SUN SEP 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 1 WSW SCOTTS FERRY 30.29N 85.14W
09/02/2018 CALHOUN FL FIRE DEPT/RESCUE
TWO TREES DOWN JUST NORTH OF THE SCOTTS
FERRY FIRE DEPARTMENT.
&&
DVDLocal storm report, Sep 2, 5:48 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
648 PM EDT SUN SEP 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 WNW HOSFORD 30.42N 84.88W
09/02/2018 LIBERTY FL 911 CALL CENTER
VERY LARGE BRANCH DOWN ON HIGHWAY 20.
&&
DVDLocal storm report, Sep 2, 6:02 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
702 PM EDT SUN SEP 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 SSW ESTIFFANULGA 30.27N 85.05W
09/02/2018 LIBERTY FL FIRE DEPT/RESCUE
TELEPHONE POLE LINE DOWN AT 25000 NW COUNTY
ROAD 333.
&&
DVDSpecial weather statement, Sep 2, 6:31 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
631 PM CDT SUN SEP 2 2018
FLZ007-008-108-030015-
Central Walton FL-South Walton FL-North Walton FL-
631 PM CDT SUN SEP 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON COUNTY UNTIL 715
PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of De Funiak Springs, moving west at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Freeport, Red Bay, Douglass
Crossroad, Portland, Villa Tasso, De Funiak Spring Airport, Rock
Hill, Bruce, Eucheeanna, Pleasant Ridge, New Home, Knox Hill, Argyle
and Mossy Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3075 8638 3072 8604 3070 8603 3070 8588
3066 8588 3063 8592 3060 8591 3058 8589
3046 8590 3046 8615 3048 8614 3046 8616
3046 8619 3048 8620 3049 8619 3050 8620
3048 8622 3049 8626 3046 8639
TIME...MOT...LOC 2331Z 091DEG 28KT 3057 8601
30-PULLINSpecial weather statement, Sep 2, 6:43 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
743 PM EDT SUN SEP 2 2018
FLZ007>012-108-112-030045-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-Jackson FL-North Walton FL-Washington FL-
743 PM EDT SUN SEP 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHWESTERN BAY...WALTON...HOLMES AND WASHINGTON COUNTIES UNTIL 845
PM EDT/745 PM CDT/...
At 742 PM EDT/642 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Graceville to near
Panama City. Movement was northwest at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Vernon, Santa Rosa Beach,
De Funiak Springs, Bonifay, Chipley, Graceville, Hiland Park, Eglin
Air Force Base, Tyndall Air Force Base, Bradford, Union, Liberty,
Live Oak, Freeport, Paxton, Ponce De Leon and Caryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3038 8633 3042 8631 3040 8629 3040 8623
3043 8626 3043 8625 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8639 3099 8638 3100 8538
3010 8566 3038 8640
TIME...MOT...LOC 2342Z 116DEG 27KT 3100 8549 3015 8572
30-PULLINLocal storm report, Sep 2, 6:59 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT SUN SEP 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG CHIPLEY 30.78N 85.54W
09/02/2018 WASHINGTON FL LAW ENFORCEMENT
POWER LINE DOWN NEAR NORTH RAILROAD AVE AND
2ND STREET IN CHIPLEY.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:08 PM CDT | Special Marine Warning | TAE | 37 min | |
| Sep 3, 4:06 AM CDT | Small Craft Advisory | TAE | 46 hr | |
| Sep 3, 4:06 AM CDT | Tropical Storm Warning | TAE | 42 hr | |
| Sep 3, 12:02 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 43 min |
| Sep 3, 12:24 PM CDT | Special Marine Warning | TAE | 96 min | |
| Sep 3, 1:24 PM CDT | Special Marine Warning | TAE | 36 min | |
| Sep 3, 1:34 PM CDT | Special Weather Statement | TAE | Taylor | 41 min |
| Sep 3, 1:44 PM CDT | Special Weather Statement | TAE | Dixie | 61 min |
| Sep 3, 1:45 PM CDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 45 min |
| Sep 3, 1:48 PM CDT | Special Weather Statement | TAE | Madison | 42 min |
| Sep 3, 1:56 PM CDT | Special Marine Warning | TAE | 64 min | |
| Sep 3, 2:08 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 52 min |
| Sep 3, 2:24 PM CDT | Special Weather Statement | TAE | Wakulla | 51 min |
| Sep 3, 2:36 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson | 39 min |
| Sep 3, 2:40 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 38 min |
| Sep 3, 2:55 PM CDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 50 min |
| Sep 3, 2:58 PM CDT | Special Weather Statement | TAE | Lafayette, Taylor | 47 min |
| Sep 3, 3:03 PM CDT | Special Marine Warning | TAE | 57 min | |
| Sep 3, 3:10 PM CDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 50 min |
| Sep 3, 3:25 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 50 min |
| Sep 3, 3:38 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 52 min |
| Sep 3, 3:44 PM CDT | Special Weather Statement | TAE | Holmes, Washington | 46 min |
| Sep 3, 3:57 PM CDT | Special Weather Statement | TAE | Walton | 48 min |
| Sep 3, 3:59 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 46 min |
| Sep 3, 4:19 PM CDT | Special Marine Warning | TAE | 86 min | |
| Sep 3, 4:20 PM CDT | Special Marine Warning | TAE | 85 min | |
| Sep 3, 4:26 PM CDT | Special Weather Statement | TAE | Holmes, Walton | 64 min |
| Sep 3, 4:30 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 30 min |
| Sep 3, 4:46 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 29 min |
| Sep 3, 6:25 PM CDT | Special Weather Statement | TAE | Leon | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.